How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Robert Fernando Your Own Question
Robert Fernando
Robert Fernando, Doctor
Category: Health
Satisfied Customers: 6680
Experience:  MBBS, Experienced Family Physician
8493425
Type Your Health Question Here...
Robert Fernando is online now
A new question is answered every 9 seconds

I just took 2 88 mil of synthroid by mistake. i am to take

This answer was rated:

I just took 2 88 mil of synthroid by mistake. i am to take only one a day for thyroid . Is this a problem
Hello,
Welcome to justanswer.com and thank you for your question.

Synthroid contains levothyroxine and is used to treats hypothyroidism (low thyroid hormone).
The maximum dosage should not exceed 300 mcg/day.
Some of the serious symptoms with overdosage are-

-Raised and irregular heart rate,
-Anxiety,
-Confusion, seizures
-High blood pressure
-An irregular heart rhythm (arrhythmia).

Reference- http://www.drugs.com/synthroid.html

From the description it sounds that you have taken 2 tablets of 88 mcg. This would not cause overdosage symptoms. No need to get panic.
Please check your blood pressure.

In case, if you get any of above symptoms, then please get it checked in ER.
Usually with such dosage you would be safe.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.





Robert Fernando and 2 other Health Specialists are ready to help you
Customer: replied 3 years ago.

blood pressure is 160 over 76 high for me. But because of the mistake it is high.

Dear Connie, I can understand your concern.

Yes, you have raised blood pressure, this can be due to side effects from such dosage.
When systolic pressure is > 180 and/or diastolic pressure > 120 then it is called Hypertensive Urgency.

Your systolic blood pressure is high and should be managed by doctor.
If in past, you have never high blood pressure, then please get it managed from your doctor ASAP.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.


Hello.
How are you doing? Let me know if you have any more follow up questions.
Thank you and take care.
Dr. Robert